Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Experiencing nausea after eating and have acid reflux. What to do?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 436 Questions
Nausea I've been experiencing nausea in the middle of the night and sometimes after eating. Some times it's severe and other times mild. I noticed after I drank a blended coffee from Starbucks I got really nauseous after wards. The nausea was counteracted by an antacid. Other times it seems like I get full from a meal quicker as well. This started about 3 to 4 weeks ago when after a meal I got really nauseous. I figured it acid reflux of some sort but I have no idea what to do about it or if it is a temporary problem. I've had to take it easy on the meals and not drink coffee or alcohol. Please help!
Posted Sun, 23 Dec 2012 in GERD
Answered by Dr. Abhijit Deshmukh 1 hour later
Likely you are suffering from acid peptic disease. This can be temporary problem but has potential to go long term unless you follow some lifestyle modification like
1) Stop alcohol, smoking, coffee, aerated drinks for few days
2) Regularize your eating and sleeping habits
3) Do not sleep 2 hrs after meals
4) Have spices in moderation
You can take an antacid Mylanta which are over the counter if you have burning pain. You can take PRILOSEC OTC before breakfast for 15 days and see.
If you have weight loss or black colored stools or no relief with medications see a doctor.
Hope this answers your query.
Please do reply in case of any further questions.
Wish you a speedy recovery.
Above answer was peer-reviewed by
Follow-up: Experiencing nausea after eating and have acid reflux. What to do? 47 minutes later
Will my body become dependent on prilosec once the 15 days are up
Answered by Dr. Abhijit Deshmukh 21 hours later

Sorry for the delay in answering; I was away from the internet for a while.

Not really; after 15 days, you can half the dose for another 15 days and then stop.
With required lifestyle modification the chances of dependency reduces.

Hope this answers your query. I will be available for further assistance if needed.
If all your queries are answered, please close this discussion.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor